Linezolid-induced Lactic Acidosis
Habib Ur Rehman 1 *
More Detail
1 Regina Qu’Appelle Health Region, Regina General Hospital, Department of Medicine, Regina, Canada
* Corresponding Author

Abstract

Lactic acidosis is a known complication of long-term linezolid therapy. We present a case where lactic acidosis developed only after 2 doses of linezolid. A review of literature revealed only 2 cases in which lactic acidosis developed soon after linezolid treatment was commenced. Both patients had underlying immunocompromising conditions. Our patient, like the previous 2 reports had an underlying immunocompromising condition – acute myeloid leukemia. It seems that linezolid has the propensity of inducing lactic acidosis soon after its commencement in immunocompromised patients.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

https://doi.org/10.15197/ejgm.1439

Eur J Gen Med, 2016 - Volume 13 Issue 2, pp. 149-151

Publication date: 06 Apr 2016

Article Views: 203

Article Downloads: 110

Open Access References How to cite this article